# SDR 4DSR APRIL 4

- Difficulty date: April 4, 2017
- Submitted: April 4, 2017
- Operation: General aviation
- Aircraft: N593PC
- Make and model: Pilats PC1245
- Aircraft serial: 593
- Aircraft time: 5,099 hours, 2,703 cycles
- Engine: Pwa PT6A67B
- Engine time: 4,950 hours, 3,746 cycles
- System (JASC): 7220 · Turbine Engine Air Inlet Section
- Part: Intake
- Condition: Cracked
- Location: Engine
- Part time: 5,099 hours, 2,703 cycles
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, WHILE ACCOMPLISHING "TASK 30-20/156 ENGINE AIR INTAKE DE-ICE LIP- LOOK FOR SIGNS OF GAS LEAKS", FOUND SIGNS OF LEAKAGE (LIGHT SOOT). REMOVED LIP ASSEMBLY AND UPON REMOVAL OF INSULATION A 3 INCH CRACK WAS OBSERVED ALONG WITH HEAVY SOOT. IF ALLOWED TO PROGRESS THE COMPOSITE COWLING WOULD HAVE BECOME DAMAGED. THE INSPECTION IS BEST ACCOMPLISHED BY REMOVAL OF THE HEATED LIP WHICH ARE ATTACHED BY SCREWS INSTEAD OF JUST AN EXTERNAL VISUAL. THIS IS THE SECOND AIRCRAFT WE HAVE FOUND THIS ON WITH A SIMILAR TSN. THE PREVIOUS AIRCRAFT REQUIRED EXPENSIVE REPAIRS TO THE CARBON FIBER COWL.
